Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

I couldn't figure out where else to post this, sorry Mods...

lynnsyllynnsy Posts: 197
edited 06/11/2012 - 8:25 AM in Back Surgery and Neck Surgery
I had a three level fusion 9 months ago. I am still taking percocet twice a day, one first thing in the morning, and one before bed. And my Tens Unit is my best friend. I love that thing, it works so well.

Anyway, I also take a multi-vitamin, vitamin D, B-Complex, Calcium just to help with the healing. Recently I added Glucosamine, figured what the heck it can only help. BUT it seems since it started kicking in, in my system, I have been having issues with deep down pain in my right hip, and kinda like deep in my back towards my kidney. Now I don't know if this new pain is due to the Glucosamine, or just a coinsidence, and that maybe it's pain from like my L-2. The levels I had fused are L-3,4,5 & S-1. Surgeon told me of course about the chance of weakening the L-2. (found out from your wonderful web-site, where the pain derives from with each vertebrea, and it led me to the L-2)

So I'm really scared to go back into my Neurosurgeon, don't wanna know, really... NO MORE SURGERY!!! Could it just be the glucosamine? Please tell me there is a chance that it's that, and not a vertebrea weakening.
advertisement

Comments

  • Maybe try stopping the glucosime to see if the pain stops. Also do go to your GP and make sure everthing is okay with the kidneys maybe a urine specimen to rule out anything else. Two weeks stopping it won't harm anything. Also I agree that any OTC med you let your Doctor become aware of it. Hope everything is alright with your L2. I hope everything goes well in your healing and best of luck with your upcoming surgical appt. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Noooo, I didn't make an appointment with my NS, NO WAY!!! I'd rather go into my PCP and have a urine test or whatever, to find out if there's something going on with my kidneys, FIRST. I'm too scared to go see my NS, in fear he may tell me something I don't wanna hear. I just did some "self-diognosis" from this web-site and found out that it COULD be my L-2 becoming weak, because of where the pain radiates from, OR it could be my kidneys. I'd much rather it be my kidneys, or the glucosamine. I thought maybe glucosamine wouldn't hurt to add to my regement, since it's good for joints, but I was just wondering, maybe it's not so good for people with a 3 level lumbar fusion. Thanks for your comment though.

    No NS, no way, no how!!! I've been following his and my PT's orders to a "T" for 9 months now, and know I haven't irritated it, cause I don't do anything strenuous, so I couldn't have weakened the L-2, (as I keep convincing myself of that statement) lol
  • It is really not likely to be Glucosamine, though there are so many brands available and some comtain 90% filler. If you are using it then make sure to get a 'practioner' brand from a natropath or health food store.
    To be sure, do stop it for a week or two and see if there is a difference.
    Best to check with your PCP anyway. MAybe it is even a muscle that isn't used to being used.

    Hope things improve
    Blessings Sara O:)
  • Some blood work might be in order. See if you need that extra calcium, etc., you are taking. Kidney stones can be caused by too much calcium. Believe me, the pain from them is just about on a par with the severe back pain we've all felt. Some tests might tell if you've got too much calcium circulating.

    Linda

    3 level spinal fusion, L3/4, L4/5, L5/S1, November 2008. Stiff, but I can walk.
  • Hi Lynnsy:

    I think it would be a good idea to consult your doctor before adding supplements, especially if your are on prescription medications. Your supplements may also contain other things, you want to be careful.

    Ellen
advertisement
Sign In or Register to comment.